Heat, Washington
- When
- August 31, 10:00 AM CST to 7:00 PM CST
- Where
- Washington forecast zone
- Injuries
- 450 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.979, -94.216 (the zone’s center; the record gives no point)
Several hundred people were treated for heat-related issues before, during, and after the Arkansas Razorbacks football game in Fayetteville. A couple dozen of those people were transported to the hospital due to the pronounced nature of their symptoms.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Several hundred people were treated for heat-related issues before, during, and after the Arkansas Razorbacks football game in Fayetteville. A couple dozen of those people were transported to the hospital due to the pronounced nature of their symptoms. The temperature in Fayetteville climbed into the mid 90s during the afternoon. This heat combined with the humidity resulted in heat index values in the upper 90s. The Wet-bulb Globe Temperature, another indicator of heat stress, approached 90 during the afternoon. This index takes into account not only the temperature and humidity but also the wind speed, sun angle, and cloud cover.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 9:58 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CDT SAT AUG 31 2013
...UPDATE...
.DISCUSSION...
12Z REGIONAL SOUNDINGS SUPPORT TEMPS A FEW DEGREES WARMER THAN
YESTERDAY. THE DEGREE TO WHICH HIGHER DEWPOINTS CAN BE MAINTAINED
DESPITE DEEP MIXING WILL DETERMINE HOW HIGH HEAT INDEX VALUES WILL
CLIMB...AND THE CURRENT FORECAST WHICH FOLLOWS CLOSELY TO
PERSISTENCE IS A GOOD STARTING POINT. T/TD TRENDS SO FAR ARE
VERY CLOSE TO READINGS YESTERDAY AND THE UPDATED FORECAST WILL
SIMPLY INCORPORATE OBSERVED TRENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 102 79 102 72 / 0 10 30 30
FSM 101 75 103 74 / 0 10 20 40
MLC 102 75 103 73 / 10 10 10 40
BVO 101 71 98 69 / 0 10 20 20
FYV 98 72 98 70 / 0 10 30 40
BYV 97 73 95 71 / 0 10 30 30
MKO 99 73 101 73 / 0 10 20 40
MIO 97 72 97 70 / 0 10 30 30
F10 100 75 101 73 / 0 10 10 40
HHW 103 75 103 74 / 0 0 10 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ074.
AR...HEAT ADVISORY UNTIL 8 PM SATURDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 523 AM CDT SAT AUG 31 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 523 AM CDT SAT AUG 31 2013 ...DANGEROUS HEAT EXPECTED TODAY AND SUNDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...NORTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...LATE MORNING. DISCUSSION... TEMPERATURES CLIMBING TO AROUND 100 DEGREES TODAY COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDEX VALUES OF 105 TO 110 DEGREES ACROSS MUCH OF NORTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. A HEAT ADVISORY IS IN EFFECT FOR THOSE AREAS INTO THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL PUSH INTO NORTHEASTERN OKLAHOMA ON SUNDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA WITH IT. HOT AND HUMID CONDITIONS WILL PERSIST AHEAD OF THE FRONT. THESE CONDITIONS WILL ALSO LIKELY SUPPORT THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS THAT PRODUCE DAMAGING WIND GUSTS. THE FRONT AND ASSOCIATED THUNDERSTORM ACTIVITY WILL GRADUALLY PUSH SOUTHWARD ACROSS SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS SUNDAY NIGHT AND MONDAY. HIGH PRESSURE WILL BUILD INTO THE SOUTHERN PLAINS BEHIND THE FRONT PROVIDING FAIR WEATHER ALONG WITH LESS HUMID CONDITIONS AND TEMPERATURES THAT ARE MORE SEASONABLE FOR THE REMAINDER OF THE WEEK. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475985.